Authors: Zaidi, Maheen
Zaidi, Syeda Kashaf
Bhutto, Moomal
Umer, Mohammad Yasir
Title: Amoxycillin and clavulanic acid induced Stevens-Johnson syndrome
Other Titles: a case report
Language (ISO): en
Abstract: Stevens-Johnson syndrome (SJS) is an immune mediated hypersensitivity reaction. Significant involvement of oral, nasal, eye, vaginal, urethral, GI and lower respiratory tract mucous membrane may develop. It is usually a reaction due to a medication or due to an infection. In 95 % of case reports, drugs were found to be an important cause for the development of SJS. In this case report, a 32 year old female reported chief complaint of itch skin eruptions all over the body along with erosive lesions on tongue, lips, buccal mucosa and genital mucosa. The reaction occurred after administration of augmentin (containing amoxycillin and clavulanic acid). She was treated with antimicrobials, antiallergics and conservative management. The patient improved and was discharged from the hospital. Causality assessment using Naranjo Adverse Drug Reaction Probability Scale revealed that amoxycillin and clavulanic acid combination was a possible cause for the adverse reaction with a score of 4.
Subject Headings: Stevens-Johnson syndrome
amoxycillin and clavulanic acid
hypersensitivity
lesions
Naranjo Adverse Drug Reaction Probability scale
URI: http://hdl.handle.net/2003/36317
http://dx.doi.org/10.17877/DE290R-18320
Issue Date: 2017-05-18
Appears in Collections:Case Reports

Files in This Item:
File Description SizeFormat 
Zaidi_18052017_proof.pdfDNB29.1 kBAdobe PDFView/Open


This item is protected by original copyright



All resources in the repository are protected by copyright.